Alert archive / New York / Gale Warnings in 2012
Gale Warning 15, NWS New York, NY
NWS New York, NY issued this gale warning at Apr 21, 2012, 3:47 PM EDT. It took effect at Apr 22, 2012, 4:07 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2012, 3:47 PM EDT (19:47 UTC)
- In effect from
- Apr 22, 2012, 4:07 PM EDT
- Expired
- Apr 23, 2012, 4:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
245
WHUS71 KOKX 211947
MWWOKX
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
347 PM EDT SAT APR 21 2012
...ROUGH CONDITIONS ON THE WATERS FOR THE START OF THE NEW WEEK...
ANZ330-335-338-340-345-350-353-355-220415-
/O.CON.KOKX.SC.Y.0049.120422T1600Z-120422T2200Z/
/O.UPG.KOKX.GL.A.0008.120422T2200Z-120423T1000Z/
/O.NEW.KOKX.GL.W.0015.120422T2200Z-120423T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
347 PM EDT SAT APR 21 2012
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT
SUNDAY...
...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY...
THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY. THE GALE
WATCH IS NO LONGER IN EFFECT.
* LOCATION...WATERS AROUND LONG ISLAND.
* WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT
BECOMING EAST 20 TO 30 KT WITH GUSTS UP TO 45 KT.
* SEAS/WAVES...SEAS 3 TO 5 FT BUILD TO 7 TO 12 FT. WAVES ON LONG
ISLAND SOUND BUILD TO 4 TO 7 FT SUNDAY NIGHT.
* TIMING...CONDITIONS BUILD TO SMALL CRAFT ADVISORY LEVELS SUNDAY
AFTERNOON. THE STRONGEST WINDS AND HIGHEST SEAS WILL DEVELOP
SUNDAY NIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.
A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.
&&
$$6 follow-up statements
110 WHUS71 KOKX 212334 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 734 PM EDT SAT APR 21 2012 ...ROUGH CONDITIONS ON THE WATERS FOR THE START OF THE NEW WEEK... ANZ330-335-338-340-345-350-353-355-220915- /O.CON.KOKX.SC.Y.0049.120422T1600Z-120422T2200Z/ /O.CON.KOKX.GL.W.0015.120422T2200Z-120423T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 734 PM EDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY... * LOCATION...WATERS AROUND LONG ISLAND. * WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT BECOMING EAST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS/WAVES...SEAS 3 TO 5 FT BUILD TO 7 TO 12 FT. WAVES ON LONG ISLAND SOUND BUILD TO 4 TO 7 FT SUNDAY NIGHT. * TIMING...CONDITIONS BUILD TO SMALL CRAFT ADVISORY LEVELS SUNDAY AFTERNOON. THE STRONGEST WINDS AND HIGHEST SEAS WILL DEVELOP SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
393 WHUS71 KOKX 220754 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 354 AM EDT SUN APR 22 2012 ...ROUGH CONDITIONS ON THE WATERS FOR THE START OF THE NEW WEEK... ANZ330-335-338-340-345-350-353-355-221600- /O.CON.KOKX.SC.Y.0049.120422T1600Z-120422T2200Z/ /O.CON.KOKX.GL.W.0015.120422T2200Z-120423T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 354 AM EDT SUN APR 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY... * LOCATION...COASTAL OCEAN WATERS...LONG ISLAND SOUND...NEW YORK HARBOR AND THE BAYS OF LONG ISLAND. * WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...SEAS ON THE OCEAN OF 3 TO 5 FT WILL BUILD TO 7 TO 10 FT TONIGHT...THEN TO 10 TO 14 FT ON MONDAY. WAVES ON LONG ISLAND SOUND WILL BUILD TO 4 TO 7 FT TONIGHT. * TIMING...CONDITIONS BUILD TO SMALL CRAFT ADVISORY LEVELS THIS AFTERNOON. THE STRONGEST WINDS AND HIGHEST SEAS WILL DEVELOP TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
138 WHUS71 KOKX 221457 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1057 AM EDT SUN APR 22 2012 ...GALE CONDITIONS ON THE WATERS TONIGHT... ANZ330-335-338-340-345-350-353-355-222300- /O.CON.KOKX.SC.Y.0049.120422T1600Z-120422T2200Z/ /O.CON.KOKX.GL.W.0015.120422T2200Z-120423T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1057 AM EDT SUN APR 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY... * LOCATION...COASTAL OCEAN WATERS...LONG ISLAND SOUND...NEW YORK HARBOR AND THE BAYS OF LONG ISLAND. * WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...SEAS ON THE OCEAN OF 3 TO 5 FT WILL BUILD TO 7 TO 10 FT TONIGHT...THEN TO 10 TO 14 FT ON MONDAY. WAVES ON LONG ISLAND SOUND WILL BUILD TO 4 TO 7 FT TONIGHT. * TIMING...CONDITIONS BUILD TO SMALL CRAFT ADVISORY LEVELS THIS AFTERNOON. THE STRONGEST WINDS AND HIGHEST SEAS WILL DEVELOP TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
465 WHUS71 KOKX 222007 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 407 PM EDT SUN APR 22 2012 ...GALE CONDITIONS ON ALL WATERS TONIGHT... ...GALE CONDITIONS CONTINUE ON MONDAY FOR THE WATERS AROUND EASTERN LONG ISLAND... ANZ335-338-345-230415- /O.CAN.KOKX.SC.Y.0049.000000T0000Z-120422T2200Z/ /O.EXT.KOKX.GL.W.0015.120422T2007Z-120423T1000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 407 PM EDT SUN APR 22 2012 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT MONDAY... * LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND...AND THE SOUTH SHORE BAYS. * WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...BUILDING TO 3 TO 5 FT ON WESTERN LONG ISLAND SOUND TONIGHT. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL DEVELOP THIS EVENING...AND CONTINUE THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-340-350-353-355-230415- /O.CAN.KOKX.SC.Y.0049.000000T0000Z-120422T2200Z/ /O.EXT.KOKX.GL.W.0015.120422T2007Z-120423T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 407 PM EDT SUN APR 22 2012 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EDT MONDAY... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...EASTERN LONG ISLAND SOUND...AND THE EASTERN BAYS OF LONG ISLAND. * WINDS...SOUTHEAST 20 TO 30 KT WITH GUSTS UP TO 40 KT...BECOMING SOUTH 15 TO 25 KT WITH GUSTS UP TO 35 KT MONDAY. * SEAS...SEAS ON THE OCEAN WILL BUILD TO 9 TO 14 FT BY MONDAY MORNING...WITH SEAS ON THE EASTERN SOUND BUILDING TO 4 TO 6 FT. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL DEVELOP THIS EVENING...AND CONTINUE INTO THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MALOIT
735 WHUS71 KOKX 230216 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1016 PM EDT SUN APR 22 2012 ...GALE CONDITIONS ON ALL WATERS TONIGHT... ...GALE CONDITIONS CONTINUE ON MONDAY FOR THE WATERS AROUND EASTERN LONG ISLAND... ANZ335-338-345-231000- /O.CON.KOKX.GL.W.0015.000000T0000Z-120423T1000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1016 PM EDT SUN APR 22 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND...AND THE SOUTH SHORE BAYS. * WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...3 TO 5 FEET. * TIMING...OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-340-350-353-355-231030- /O.CON.KOKX.GL.W.0015.000000T0000Z-120423T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1016 PM EDT SUN APR 22 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...EASTERN LONG ISLAND SOUND...AND THE EASTERN BAYS OF LONG ISLAND. * WINDS...SOUTHEAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...SEAS ON THE OCEAN WILL BUILD TO 8 TO 13 FEET BY MONDAY MORNING...WITH SEAS ON THE EASTERN SOUND BUILDING TO 4 TO 6 FEET. * TIMING...OVERNIGHT THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
545 WHUS71 KOKX 230800 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 400 AM EDT MON APR 23 2012 ...ROUGH CONDITIONS ARE EXPECTED TODAY THROUGH TUESDAY... ANZ335-338-345-231600- /O.CAN.KOKX.GL.W.0015.000000T0000Z-120423T1000Z/ /O.NEW.KOKX.SC.Y.0050.120423T0800Z-120424T2200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 400 AM EDT MON APR 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND...AND THE SOUTH SHORE BAYS. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...STRONG WINDS CAN BE EXPECTED THROUGH THE ENTIRE TIME PERIOD. A FEW GUSTS TO GALE FORCE CANNOT BE RULED OUT...ESPECIALLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-350-353-355-231600- /O.CAN.KOKX.GL.W.0015.000000T0000Z-120423T2200Z/ /O.NEW.KOKX.SC.Y.0050.120423T0800Z-120424T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 400 AM EDT MON APR 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...EASTERN LONG ISLAND SOUND...AND THE EASTERN BAYS OF LONG ISLAND. * WINDS...SOUTHWEST 20 TO 30 KT. * SEAS...9 TO 14 FEET OVER THE OCEAN WATERS...AND 3 TO 5 FT ACROSS PORTIONS OF LONG ISLAND SOUND. * TIMING...STRONG WINDS CAN BE EXPECTED THROUGH THE ENTIRE TIME PERIOD. A FEW GUSTS TO GALE FORCE CANNOT BE RULED OUT...ESPECIALLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Apr 21, 2:09 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 21, 2:09 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
209 PM EDT SAT APR 21 2012
.SYNOPSIS...
A COLD FRONT APPROACHES FROM THE NORTHWEST THIS AFTERNOON...THEN
CROSSES THE TRI-STATE TONIGHT...STALLING OUT JUST TO OUR EAST
SUNDAY. A POTENT LOW RIDES NORTHEAST ALONG THE FRONT THROUGH
SUNDAY NIGHT...THEN TRACKS JUST TO OUR WEST...THEN NORTHWEST
MONDAY AND TUESDAY. ANOTHER STORM SYSTEM APPROACHES FROM THE WEST
WEDNESDAY...THEN IMPACTS THE REGION INTO THURSDAY. HIGH PRESSURE
THEN BUILDS IN FOR THE REMAINDER OF THE UPCOMING WORK WEEK.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
FOG AND STRATUS HAD BURNED OFF EXCEPT FOR THE IMMEDIATE
SOUTHEASTERN COASTLINE OF LONG ISLAND. THE COLD FRONT CONTINUES TO
APPROACH FROM THE WEST. HIGHS WILL TOP OFF IN THE LOW TO MID 70S
ACROSS NYC/NORTHEAST NJ/THE LOWER HUDSON VALLEY AND INTERIOR
PORTIONS OF SOUTHERN CT. FOR LONG ISLAND/COASTAL PORTIONS OF NYC
AND SOUTHERN CT...HIGHS WILL TOP OFF IN THE UPPER 60S TO AROUND
70. THESE TEMPS ARE ABOUT 10-15 DEGREES ABOVE NORMAL.
CLOUDS EXPECTED TO INCREASE LATE THIS AFTERNOON AS THE FRONT
APPROACHES...AND PATCHY FOG IS ALSO EXPECTED THIS EVENING.
SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP OVER
WESTERN PORTIONS OF THE CWA LATE. WITH MID LEVEL FLOW AROUND 45 KT
AND RELATIVELY LARGE SFC DEWPOINT DEPRESSIONS...SOME STORMS COULD
PRODUCE GUSTY WINDS NW OF NYC. SPC HAS THIS AREA IN A LOW SVR RISK
FOR THIS AFTERNOON AS WELL. BEST CHANCES FOR PRECIP WILL BE LATE
IN THE AFTERNOON.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH MONDAY/...
WITH WARM...ONSHORE FLOW FOR THE FIRST PART OF THE TONIGHT
PERIOD...AND SFC DEWPOINTS APPROACHING OCEAN TEMPS...WILL EXPECT
WIDESPREAD FOG/STRATUS TO DEVELOP AHEAD OF APPROACHING COLD FRONT
EARLY IN THE EVENING. MEANWHILE...SHOWERS MOVE INTO THE REGION
FROM WEST TO EAST AND WILL TAPER OFF LATE TONIGHT AS COLD FRONT
BECOMES NEARLY STATIONARY OVER THE AREA. THERE MAY BE A FEW
RUMBLES OF THUNDER IN THE EVENING...BUT WIDESPREAD CONVECTION NOT
OF CONCERN.
TRICKY FORECAST ON TAP FROM SUNDAY THROUGH MONDAY. STILL SOME
UNCERTAINTY AS TO THE EXACT TRACK LOW PRES DEVELOPING OVER THE
SOUTHEAST WILL TAKE...BUT MODEL CONSENSUS FAVORS LOW PRES TRACKING
NORTH ALONG THE STALLED FRONTAL BOUNDARY AND JUST EAST OF NYC BY
MONDAY MORNING BEFORE RETROGRADING BACK TOWARDS WESTERN AND
CENTRAL NY LATE MONDAY. THIS WILL BRING A PERIOD OF HEAVY RAIN AT
TIMES TO THE CWA SUNDAY NIGHT THROUGH MONDAY MORNING...THEN PRECIP
TAPERS TO SHOWERS THROUGHOUT THE DAY MONDAY. STRONG EASTERLY FLOW
WILL DEVELOP AS WELL...WITH WINDS INCREASING TO 20-30 MPH WITH
30-40 MPH GUSTS...ESPECIALLY NEAR THE COAST...DURING THIS TIME.
THERE ARE SOME DIFFERENCES AMONG THE GLOBAL MODELS...AND THE SWATH
OF THE HEAVIEST RAIN COULD CHANGE DEPENDING ON THE TRACK OF THE
LOW...BUT FOR NOW...EXPECTING 2-4 INCHES OF RAIN ACROSS THE CWA
FROM SUNDAY THROUGH MONDAY...BUT THAT COULD BE AS HIGH AS 3-5
INCHES AND AS LOW AS 1-3 INCHES.
DUE TO THE DRY ANTECEDENT CONDITIONS...DO NOT EXPECT MUCH IN THE
WAY OF WIDESPREAD FLOODING...AND INSTANTANEOUS RAINFALL RATES DO
NOT FAVOR FLASH FLOODING. LOCAL URBAN FLOODING OF LOW-LYING AND
POOR DRAINAGE AREAS ARE EXPECTED...AS WELL AS MINOR FLOODING OF
THE SMALLER RIVERS AND STREAMS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
GLOBAL MODELS IN GENERAL AGREEMENT ON HANDLING OF THE ANOMALOUS
CLOSED UPPER LOW THAT IMPACTS THE AREA. AGAIN...MODELS CAN BE TOO
PROGRESSIVE IN THIS SCENARIO...AND SUBSEQUENT RUNS WILL NEED TO BE
WATCHED CLOSELY TO ASCERTAIN ANY TRENDS.
THIS UPPER CLOSED LOW SLOWLY MOVES NORTHWARD INTO CANADA...WITH A
GENERAL TROUGH REMAINING OVER THE NORTHEAST THROUGH MUCH OF THIS
TIME FRAME. THIS WILL LEAD TO UNSETTLED CONDITIONS...WITH SHOWERS
AT TIMES.
WILL LEAN TOWARD CLIMATOLOGY THROUGH THIS TIME FRAME...WITH BETTER
CHANCE FOR ANY SHOWER ACTIVITY MAINLY CONFINED TO THE DAYTIME
HOURS.
AS FOR TEMPERATURES...KEPT DAYTIME TEMPERATURES AT OR BELOW
GUIDANCE BUT WENT AT OR ABOVE GUIDANCE FOR THE OVERNIGHT MINIMUMS.
IN OTHER WORDS...DO NOT EXPECT HUGE DIURNAL TEMP SPREADS DUE TO
POTENTIAL CLOUD COVER.
&&
.AVIATION /17Z SATURDAY THROUGH THURSDAY/...
A COLD FRONT APPROACHES FROM THE NORTHWEST THIS AFTERNOON...THEN
SLOWLY CROSSES THE TRI- STATE TONIGHT...BEFORE STALLING OUT JUST TO
OUR EAST ON SUNDAY. A STRONG AREA OF LOW PRESSURE BEGINS TO MOVE N
ALONG THIS FRONT TOWARDS THE AREA ON SUNDAY.
VFR TO GET STARTED...EXCEPT AT KGON WHICH SHOULD BECOME VFR BY
19Z. KSWF COULD SEE A -SHRA LATE THIS AFTERNOON/EARLY THIS EVENING
REFLECT IN TEMPO GROUP. SMALL CHANCE FOR -TSRA - BUT CHANCE TOO
LOW TO REFLECT IN TAFS.
FOR NOW INDICATING MVFR-IFR CONDITIONS RETURN AT NYC/COASTAL
TERMINALS THIS EVENING AHEAD OF COLD FRONT...ONLY MODERATE
CONFIDENCE IN THIS (HIGHER AT KISP/KGON THAN ELSEWHERE). HAVE
-SHRA A COUPLE OF HOURS AHEAD/BEHIND THE COULD FRONT THIS
EVENING...WITH MVFR CEILINGS/VISIBILITIES...EXCEPT KGON WHICH
SHOULD START WITH IFR. CONDITIONS IMPROVE TO VFR THROUGHOUT BY THE
MORNING PUSH. EXPECT RAIN TO MOVE IN FROM S TO N FROM
14-16Z...WITH MVFR CONDITIONS.
WINDS GENERALLY S-SE AT AROUND 10 KT...WITH SOME VARIABILITY
TOWARDS THE E. LOW CONFIDENCE IN WIND DIRECTION FORECAST AHEAD OF
COLD FRONT. WINDS BECOME NW IMMEDIATELY BEHIND THE COLD
FRONT...THEN SHIFT N 2-3 HOURS AFTER PASSAGE...THEN BECOME NE
SUNDAY MORNING.
OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.SUNDAY AFTERNOON-MONDAY MORNING...IFR WITH PERIODS OF HEAVY RAIN.
GUSTY WINDS OR LLWS LIKELY.
.MONDAY AFTERNOON...IMPROVEMENT TO VFR WITH GUSTY WINDS LIKELY.
.MONDAT NIGHT-WEDNESDAY...VFR WITH GUSTY WINDS POSSIBLE.
.WEDNESDAY NIGHT-THURSDAY...MVFR OR LOWER POSSIBLE.
&&
.MARINE...
MARINE WEATHER STATEMENT REMAINS UP FOR THE WATERS THROUGH 22Z FOR
LOCALLY DENSE FOG ON THE ERN WATERS.
GENERALLY SUB-ADVISORY CONDITIONS EXPECTED TODAY. SEAS MAY BUILD
CLOSE TO 5 FT ON THE OCEAN THIS EVENING AS SOUTHERLY FLOW
INCREASES AHEAD OF AN APPROACHING COLD FRONT...BUT NOT CONFIDENT
ENOUGH IN WAVE WATCH GUIDANCE TO ISSUE A SMALL CRAFT ADVISORY FOR
THE TONIGHT PERIOD.
DEVELOPING LOW PRES OVER THE SOUTHEAST U.S. WILL MOVE ALONG THE
COAST ON SUNDAY AND MOVE NORTH THROUGH THE WATERS SUNDAY NIGHT
INTO MONDAY MORNING. CONDITIONS RAMP UP TO SCA LEVELS ON
SUNDAY...THEN GALES ARE EXPECTED SUNDAY NIGHT INTO MONDAY MORNING
WITH EASTERLY WINDS RANGING FROM 20-30 KT WITH 30-40 KT GUSTS.
ISSUED A SCA FOR SUNDAY AND A GALE WATCH FOR SUNDAY NIGHT.
GALES AND ROUGH SEAS WILL CONTINUE THROUGH MONDAY AS LOW PRESSURE
MOVES JUST EAST OF NYC...THEN TRACKS TO THE NORTHWEST AND INTO
WESTERN AND CENTRAL NY ON MONDAY.
GUSTY AND ROUGH CONDITIONS CONTINUE MONDAY NIGHT AND INTO TUESDAY
AS DEEP LOW PRESSURE SLOWLY MOVES WELL TO THE NORTH. WIND AND SEA
CONDITIONS GRADUALLY IMPROVE BY MID WEEK...ALTHOUGH WESTERLY FETCH
WILL ENSURE ROUGH SEAS CONDITIONS OVER THE EASTERN WATERS THROUGH
TUESDAY NIGHT.
&&
.HYDROLOGY...
RAINFALL LATER TODAY THROUGH THIS EVENING AS A COLD FRONT MOVES
INTO THE REGION WILL WILL GENERALLY RESULT IN 1/2 INCH OR LESS.
A STEADY...AND AT TIMES HEAVY RAIN IS EXPECTED LATE SUNDAY THROUGH
MONDAY MORNING. TOTAL QPF WILL RANGE FROM 2-4 INCHES...WITH A 3-5
INCH SWATH FROM NYC TO WESTERN LONG ISLAND AND NORTH INTO WESTERN
CONNECTICUT. DEPENDING ON THE TRACK OF THE LOW...THE 3-5 INCH
SWATH COULD END UP COVERING MUCH OF THE CWA.
ANTECEDENT CONDITIONS ARE VERY DRY...SO AT THIS TIME EXPECT MAINLY
URBAN/POOR DRAINAGE FLOODING...ALONG WITH MINOR FLOODING OF THE
SMALLER RIVERS/STREAMS. THE CHANCE FOR FLASH FLOODING WILL DEPEND
ON INSTANTANEOUS RAINFALL RATES...WHICH...AT THIS TIME...DO NOT
FAVOR FLASH FLOODING. THIS RAIN WOULD HELP TO ALLEVIATE THE
MODERATE TO SEVERE DROUGHT CONDITIONS. PLEASE REFER TO THE DROUGHT
INFORMATION STATEMENT FOR MORE INFORMATION.
&&
.TIDES/COASTAL FLOODING...
WITH THE LUNAR CYCLE IN THE NEW MOON PHASE...STRONG EASTERLY WINDS
FROM LATE DAY SUNDAY INTO EARLY MONDAY MORNING COULD CAUSE COASTAL
FLOODING AT TIMES OF HIGH TIDE SUNDAY NIGHT INTO EARLY MONDAY
AFTERNOON. ABOUT 1 1/2 FT OF SURGE IS NEEDED TO PRODUCE MINOR
COASTAL FLOODING SUNDAY NIGHT...THE HIGHER OF THE TWO DAILY HIGH
TIDE CYCLES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT FOR
ANZ330-335-338-340-345-350-353-355.
SMALL CRAFT ADVISORY FROM NOON TO 6 PM EDT SUNDAY FOR ANZ330-
335-338-340-345-350-353-355.
&&Hazardous weather outlook, Apr 21, 3:32 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 332 AM EDT SAT APR 21 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-221000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 332 AM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW PRESSURE WILL BRING PERIODS OF HEAVY RAIN TO THE REGION SUNDAY NIGHT THROUGH MONDAY MORNING WITH AN AVERAGE OF 2 TO 4 INCHES OF RAINFALL EXPECTED FROM LATE TONIGHT THROUGH MONDAY. DEPENDING ON THE TRACK AND STRENGTH OF THE LOW...THE RAINFALL COULD RANGE FROM 1 TO 3 INCHES TO 3 TO 5 INCHES. BASED ON THE LATEST FORECAST TRACK...THE HEAVIEST RAIN WILL FALL FROM NEW YORK CITY TO WESTERN LONG ISLAND THROUGH WESTERN CONNECTICUT. ANTECEDENT CONDITIONS ARE VERY DRY...AND AT THIS TIME WILL EXPECT MAINLY URBAN/POOR DRAINAGE FLOODING...AND MINOR FLOODING NEAR THE SMALLER RIVERS AND STREAMS. THERE IS A CHANCE FOR LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR RAINFALL AND FLOODING REPORTS SUNDAY NIGHT THROUGH MONDAY MORNING. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-221000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 332 AM EDT SAT APR 21 2012 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Apr 21, 11:30 AM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1130 AM EDT SAT APR 21 2012 CTZ010>012-NYZ074-075-080-081-178-179-211700- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU- 1130 AM EDT SAT APR 21 2012 AREAS OF FOG PERSIST ALONG THE IMMEDIATE SOUTH SHORES OF NEW YORK CITY...LONG ISLAND AND COASTAL CONNECTICUT THIS MORNING. THE FOG COULD BE LOCALLY DENSE...WITH VISIBILITIES ONE QUARTER MILE OR LESS. THE FOG WILL DISSIPATE EARLY THIS AFTERNOON. IF YOU ARE TRAVELING IN THESE AREAS THROUGH EARLY AFTERNOON...BE ON THE ALERT FOR SUDDEN CHANGES IN VISIBILITY DUE TO FOG. SLOW DOWN...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES...AND KEEP YOUR HEADLIGHTS ON THE LOW BEAM SETTING. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:22 AM EDT | Gale Watch | OKX | 12 hr | |
| Apr 21, 3:22 AM EDT | Small Craft Advisory | OKX | 37 hr | |
| Apr 21, 4:05 PM EDT | Flood Watch | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 36 hr |
| Apr 21, 7:18 PM EDT | Special Weather Statement | OKX | Orange | 27 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.